Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 14, 2016, 5:45 PM EST for Genesee County, New York. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2016, 5:45 PM EST (22:45 UTC)
- Expired
- Dec 14, 2016, 7:30 PM EST
- In force
- 105 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 12 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WWUS81 KBUF 142245
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
545 PM EST WED DEC 14 2016
NYZ001-002-010-011-150030-
Orleans-Niagara-Northern Erie-Genesee-
545 PM EST WED DEC 14 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN ERIE... SOUTHERN
NIAGARA...NORTHWESTERN GENESEE AND SOUTHERN ORLEANS COUNTIES...
At 545 PM EST, A band of heavy lake effect snow producing snow fall
rates of 1 TO 2 inches per hour...with embedded areas of up to 3
inches per hour at times will continue from the Buffalo metro area
north to Grand Island...northeastward through southern Orleans and
northwestern Genesee Counties through early this evening.
Winds in excess of 30 mph are possible with this band of lake effect
snow...which will cause near whiteout conditions at times due to the
combination of heavy snow and blowing snow.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Rapids,
Clarence, Kenmore, and Depew.
This includes Interstate 90 between exits 55 and 48.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow covered roads. Slow down and allow extra time when
traveling.
LAT...LON 4309 7905 4333 7806 4306 7805 4276 7895
4278 7896 4280 7892 4284 7893 4293 7890
4296 7893 4296 7896 4299 7901 4302 7902
4306 7900 4307 7901 4308 7908
$$
MitchellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 14, 4:45 PM EST, 1 hour earlier.
Area forecast discussion, Dec 14, 4:45 PM EST, 1 hour before
Area Forecast Discussion
National Weather Service Buffalo NY
445 PM EST Wed Dec 14 2016
.SYNOPSIS...
An outbreak of very cold air across the eastern Great Lakes will
bring a strong lake effect snow event to much of the area tonight
through early Friday. High winds will make bad conditions worse with
blowing and drifting snow, and areas with whiteout conditions. A
warmup is expected for the early weekend with a period of rain on
Saturday, followed by scattered snow showers on Sunday.
&&
.NEAR TERM /THROUGH THURSDAY/...
...Major impacts to the Buffalo and Watertown evening commutes
expected as heavy lake effect snow tonight through early Thursday
produces near blizzard conditions...
Lake effect snow is becoming well organized off Lakes Erie and
Ontario as colder air aloft and an aligned wind vector bring the
lake snows to the east/northeast corner of each lake this late
afternoon and evening. This will have a huge impact on the more
populous areas of Metro Buffalo and Watertown/Fort Drum. Snowfall
rates may reach 1 to 2 inches per hour within the center of the
strongest snow bands, and winds gusting to 40 mph will create
whiteouts with difficult to dangerous driving conditions.
By tonight, the flow will become well align and westerly. The
dynamic tropopause will also lower below 500 mb by Thursday morning,
supporting very deep lake effect convection 15 to 20 kft. Lake
Ontario will benefit from this deep instability, upstream lake
connections and the full fetch of Lake Ontario to produce snowfall
rates likely exceeding 3 inches per hour tonight over the Tug Hill.
Off of Lake Erie, the heaviest snow will shift to the south and
settle across the Western Southern Tier, where a marginal Lake
Michigan upstream connection and upslope on the Chautauqua ridge will
support some peak snowfall rates 1 to 2 inches per hour. Temperatures
will fall into the low teens to upper single digits tonight. This
combined with breezy westerly winds will produce wind chills as low
as -10F across western NY by Thursday morning.
Lake effect snow will be over the hills of the Western Southern Tier
and will have settled to the south shore of Lake Ontario as the
Arctic front moves across the lake basin. The axis of the broad
upper trough will take most of the day to cross the area, which
means that snow showers will be likely even outside of the areas of
lake effect snow. The bottom line is that it will be a snowy day over
the entire forecast area. The pressure gradient will tighten up
which will increase the already stiff winds, and produce near
blizzard conditions. This will be the coldest day with high
temperatures in the teens, and the winds will drop the wind chill
values to the zero to minus 10 range during the day.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
This will be somewhat of a transition period across our forecast
area...as the deep polar vortex that will have been responsible for
the very cold weather will be exiting across the Labrador Sea. The
amplitude of the supporting longwave trough...anchored over the
eastern half of the continent...will relax in the process. This will
allow for a brief period of significant warming over our region as
the arctic air will become cut off...while a new airmass from the
Lower Mississippi Valley will be pushed in our direction. There
should be no doubt though that the significant warming will be short
lived and will otherwise be accompanied by very unsettled conditions.
An arctic front will be in the process of pushing south across our
forecast area as we open this period Thursday evening. The front
will be along the south shore of Lake Ontario at 00z Fri...then by
06z it should be dropping south of the Pennsylvania border. Strong
baroclinic forcing and low level convergence along the front will
help to produce a two hour burst of moderate to heavy snow as it
makes its way south. The snow will be accompanied by 25 to 40 mph
winds...which will no doubt produce blowing snow with blizzard like
conditions. As if this were not enough...this band of snow will be
enhanced by an upstream connection to the Upper Great Lakes. This
will support snowfall rates of an inch or two an hour...but again...
the overall duration should be relatively short. Even so...this
event will be more than enough to warrant a winter weather advisory
for the combination of snow and wind. There is the potential that
this could be upgraded to a warning by later shifts if it is deemed
to have a greater impact. The strongly worded advisory will also
cover the dangerously low wind chill vales...which will be in the
vicinity of 10 to 15 below. Wind chill values will be in the minus
20's across Lewis County...but that will be covered (at least
initially)...by the current lake snow warning.
Meanwhile...accumulating lake snows will still be in place across
the bulk of the Southern Tier where snowfall rates of an inch or two
per hour can still be expected. The lake snow warning for Chautauqua
and Cattaraugus counties will persist through the night.
On Friday...while it will remain quite cold...the weather will be
much more benign. General low amplitude ridging will build across
the Lower Great Lakes during the course of the day...while the axis
of the associated arctic high will push east to the Adirondacks. The
low level winds will back in the process...so weakening lake snow
showers will push north to the BUF and ART metro areas. Little
additional accumulation is expected. Otherwise...skies will
partially clear with afternoon temps reaching to between 15 and 20
for most of the area. It will be a little colder across the North
Country.
Conditions will deteriorate Friday night. Cyclogenesis over the
Central Plains during the day Friday will yield a well organized
surface low that will track across Missouri Friday night. Strong
warm advection well ahead of this approaching storm will lead to
widespread snow across our region later Friday night into Saturday.
Most of the area should pick up 3 to 6 inches of snow before the
snow turns over to rain...which it will do during the day Saturday.
The sub 1000mb low will track by just to the west of our region...
so we will be guaranteed a warm up along with another round of
strong winds. Temperatures Friday night should bottom out in the
teens (single digits Lewis Co) before midnight...then the
strengthening southerly flow will push the mercury upward into and
through the 20s. Readings will continue their march higher on
Saturday when highs will be in the 40s for most areas.
The strength of the warm advection and low level jet is such that we
will most likely just go from a wet snow right to rain...with little
time for any mixed pcpn in between. Most...if not all...of the area
should be experiencing rain by lunchtime.
The 995mb surface low will track north of Lake Ontario Saturday
night...exiting down the Saint Lawrence Valley by daybreak Sunday.
The rain will change to snow in the wake of the system as strong
cold advection will make its way over the region. Snow accumulations
should be minimal after the transition.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
By Sunday morning the main surface low will be making its way
down the Saint Lawrence Valley to the Canadian Maritimes...with
its trailing cold front situated well to our east over New England.
In the wake of this system...any leftover snow showers (possibly
mixed with rain across the Finger Lakes early in the day) will
quickly wind down from northwest to southeast during the morning...
while a westerly to northwesterly flow of much colder air helps to
generate some lake effect snow showers east and southeast of the
lakes...which will then continue right through Sunday night. At
this point we are still expecting the lake effect to be fairly
limited and scattered in nature thanks to the rather dry nature of
the incoming colder airmass...as well as a low cap that will be
situated between 3-5 kft. The bigger story Sunday and Sunday night
will be the return to much colder temperatures...with strong cold
air advection resulting in early morning readings in the upper 20s
to mid 30s dropping off into the lower to mid 20s by late Sunday
afternoon...before falling into the single digits Sunday night.
Whatever lake effect snow showers that form will then lift
northward and tend to fall apart altogether Monday and Monday
night as high pressure builds across the region...the low level
flow backs around to southwesterly and becomes rather sheared...
and warm air advection develops aloft. Dry and quiet weather
along with a notable warming trend will then follow for both
Tuesday and Wednesday...as the surface ridge and plentiful dry air
/large-scale subsidence remains draped across our region...while
our airmass continues to steadily warm. After well below average
highs in the upper teens to mid 20s on Monday...temps should
recover into the upper 20s to lower 30s Tuesday...then into the
mid and upper 30s by midweek.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
The main concern will be lake effect snow. In general bands will
be northeast of the lakes late this afternoon, and then shift to
the south this evening.
BUF...A band of heavy lake effect snow will remain across the
terminal through 00Z, then drop abruptly southward. Because of an
abrupt wind shift there is above average confidence that the band
will shift to the south of the terminal around 00Z, give or take
about a half hour. Until then expect whiteout conditions with
heavy snow, vsby below a 1/4SM, and possibly thunder-snow. After
this, MVFR conditions may linger in blowing snow, but otherwise
it will be VFR with all the snow staying well to the south.
ART...A band of heavy lake effect snow will consolidate across
the terminal late afternoon into early evening. The band will drop
abruptly southward late this evening, with above average
confidence in the timing due to the abrupt wind shift.
JHW...Will remain MVFR/VFR through early evening, then heavy lake
effect snow will shift across the terminal overnight. Expect poor
conditions to last throughout the day on Thursday, though vsby
may vary between 1/4SM and 1SM.
IAG/ROC...will get clipped by lake effect snow through early
evening with brief periods of IFR conditions. Otherwise, should
be mainly VFR tonight and Thursday.
Outlook...
Thursday night...IFR/LIFR with snow and blowing snow.
Friday...VFR/MVFR with a chance of snow showers.
Saturday...MVFR/IFR. Snow likely. LLWS possible Saturday night.
Sunday...MVFR early...then VFR.
Monday...Areas of lake effect snow...otherwise VFR.
&&
.MARINE...
Made minor adjustments to the timing of gales, and small craft
headlines. In general extended the small craft advisories on
portions of the rivers, and moved up the gales on the open waters
by a few hours based on the latest observations.
Strong westerly winds will reach gale force tonight through Thursday
night as extremely cold air sweeps across the lakes. Winds will
subside on Friday morning as high pressure builds over the lakes,
but another large storm system will arrive over the eastern lakes in
time for next weekend.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 7 PM Thursday to 5 AM EST Friday
for NYZ012-021-085.
Lake Effect Snow Warning until 7 PM EST Thursday for NYZ012-
085.
Lake Effect Snow Warning until 1 AM EST Friday for NYZ007-008.
Lake Effect Snow Warning until 7 AM EST Friday for NYZ006-019-
020.
Winter Weather Advisory from 1 PM Thursday to 5 AM EST Friday
for NYZ001>005-010-011-013-014.
Lake Effect Snow Advisory until 1 AM EST Thursday for NYZ002-
003.
Lake Effect Snow Advisory until 7 PM EST this evening for
NYZ001.
Lake Effect Snow Warning until 1 AM EST Thursday for NYZ010-
011.
MARINE...Small Craft Advisory until 10 PM EST Thursday for LEZ020.
Gale Warning until 8 PM EST Thursday for LEZ040-041.
Small Craft Advisory until 10 PM EST Thursday for
LOZ030.
Small Craft Advisory until 7 PM EST this evening for
LOZ042>044.
Gale Warning until 10 PM EST Thursday for LOZ043-044.
Gale Warning until 8 PM EST Thursday for LOZ042-062.
Gale Warning until 10 PM EST Thursday for LOZ045-063>065.
Small Craft Advisory until 11 PM EST this evening for
SLZ022.
&&
SYNOPSIS...CHURCH/WCH
NEAR TERM...CHURCH/WCH
SHORT TERM...RSH
LONG TERM...JJR
AVIATION...APFFEL
MARINE...APFFEL/CHURCHHazardous weather outlook, Dec 14, 3:45 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 345 PM EST WED DEC 14 2016 NYZ010-011-152045- NORTHERN ERIE-GENESEE- 345 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-152045- CHAUTAUQUA-CATTARAUGUS- 345 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-152045- WYOMING-SOUTHERN ERIE- 345 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-152045- ALLEGANY- 345 PM EST WED DEC 14 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-152045- NIAGARA- 345 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-003-152045- ORLEANS-MONROE- 345 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-013-014-152045- WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 345 PM EST WED DEC 14 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-152045- JEFFERSON-LEWIS- 345 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-152045- OSWEGO- 345 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ045-063>065-152045- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 345 PM EST WED DEC 14 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043-044-152045- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 345 PM EST WED DEC 14 2016 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-152045- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 345 PM EST WED DEC 14 2016 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-152045- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 345 PM EST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-152045- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 345 PM EST WED DEC 14 2016 ...GALE WARNING IN EFFECT UNTIL 8 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Dec 14, 2:31 PM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
231 PM EST WED DEC 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM SNOW 2 NE LACKAWANNA 42.84N 78.81W
12/14/2016 M5.0 INCH ERIE NY TRAINED SPOTTER
5 INCHES IN 90 MINUTES
&&
EVENT NUMBER BUF1601380
SJWLocal storm report, Dec 14, 4:48 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
448 PM EST WED DEC 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM SNOW BUFFALO AIRPORT 42.94N 78.74W
12/14/2016 M3.9 INCH ERIE NY ASOS
&&
EVENT NUMBER BUF1601381
SJWLocal storm report, Dec 14, 4:51 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
451 PM EST WED DEC 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW AKRON 42.99N 78.49W
12/14/2016 M5.5 INCH ERIE NY COCORAHS
LAST 4.5 HOURS
&&
EVENT NUMBER BUF1601382
SJWSpecial weather statement, Dec 14, 5:45 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
545 PM EST WED DEC 14 2016
NYZ001-002-010-011-150030-
Orleans-Niagara-Northern Erie-Genesee-
545 PM EST WED DEC 14 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN ERIE... SOUTHERN
NIAGARA...NORTHWESTERN GENESEE AND SOUTHERN ORLEANS COUNTIES...
At 545 PM EST, A band of heavy lake effect snow producing snow fall
rates of 1 TO 2 inches per hour...with embedded areas of up to 3
inches per hour at times will continue from the Buffalo metro area
north to Grand Island...northeastward through southern Orleans and
northwestern Genesee Counties through early this evening.
Winds in excess of 30 mph are possible with this band of lake effect
snow...which will cause near whiteout conditions at times due to the
combination of heavy snow and blowing snow.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Rapids,
Clarence, Kenmore, and Depew.
This includes Interstate 90 between exits 55 and 48.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow covered roads. Slow down and allow extra time when
traveling.
LAT...LON 4309 7905 4333 7806 4306 7805 4276 7895
4278 7896 4280 7892 4284 7893 4293 7890
4296 7893 4296 7896 4299 7901 4302 7902
4306 7900 4307 7901 4308 7908
MitchellThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:27 PM EST | Winter Weather Advisory | BUF | Allegany, Cayuga, Erie, Genesee, Livingston, Monroe and 5 more | 36 hr |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.